Home > Research > Publications & Outputs > Adaptive correction of deterministic models to ...
View graph of relations

Adaptive correction of deterministic models to produce probabilistic forecasts

Research output: Contribution to journalJournal article


<mark>Journal publication date</mark>2012
<mark>Journal</mark>Hydrology and Earth System Sciences
Issue number8
Number of pages17
Pages (from-to)2783-2799
<mark>Original language</mark>English


This paper considers the correction of deterministic forecasts given by a flood forecasting model. A stochastic correction based on the evolution of an adaptive, multiplicative, gain is presented. A number of models for the evolution of the gain are considered and the quality of the resulting probabilistic forecasts assessed. The techniques presented offers a computationally efficient method for providing probabilistic forecasts based on existing flood forecasting system output.

Bibliographic note

© Author(s) 2012. This work is distributed under the Creative Commons Attribution 3.0 License.